MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201010
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hematoma (1884); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Fibrosis (3167); Insufficient Information (4580)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol phasix st and ventralight st on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol phasix st mesh (device #1).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol phasix st and ventralight st on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2019 - patient was diagnosed with parastomal and incisional hernia thereby underwent robotic laparoscopic repair with implant of phasix st mesh (device #1) and ventralight st mesh (device #2) using echo ps.Per op notes, ¿a phasix st mesh (device #1) was affixed to right lower quadrant covering the parastomal hernia and a ventralight st mesh (device #2) was placed using echo ps covering entire midline incisional hernia." (b)(6) 2019 - patient was diagnosed with superficial wound infection thereby underwent repair with removal of phasix st mesh (device #1).Per op notes, ¿parastomal hernia mesh (device #1) was scarred down and incorporated into abdominal wall tissue.There was small purulent fluid on top of parastomal hernia without involving the mesh was evacuated.Took down the adhesions and the mesh was excised.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2018) is considered to be a best estimate.This supplemental emdr represents the bard/davol phasix st mesh (device #1).An additional supplemental emdr was submitted to represent the bard/davol ventralight st w/ echo (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key16459171
Report Number1213643-2023-090812
Device Sequence Number15096244
Product Code OWT
UDI-Device Identifier00801741095320
UDI-Public(01)00801741095320(17)201128(10)HUCX2790
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Catalogue Number1201010
Device Lot NumberHUCX2790
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age51 YR
Patient SexMale